Model reduction for a class of nonlinear delay differential equations with time-varying delays

Nathan Van De Wouw, Wim Michiels, Bart Besselink

Research output: Chapter in Book/Conference proceedings/Edited volumeConference contributionScientificpeer-review

Abstract

In this paper, a structure-preserving model reduction approach for a class of nonlinear delay differential equations with time-varying delays is proposed. Benefits of this approach are, firstly, the fact that the delay nature of the system is preserved after reduction, secondly, that input-output stability properties are preserved and, thirdly, that a computable error bound reflecting the accuracy of the reduction is provided. These results are also applicable to large-scale linear delay differential equations with constant delays. The effectiveness of the results is evidenced by means of an illustrative example involving the nonlinear delayed dynamics of the turning process.

Original languageEnglish
Title of host publicationProceedings 2015 54th IEEE Conference on Decision and Control
EditorsY Ohta, M Sampei, A Astolfi
Place of PublicationPiscataway, NJ, USA
PublisherInstitute of Electrical and Electronics Engineers (IEEE)
Pages6422-6428
ISBN (Electronic)9781479978861
DOIs
Publication statusPublished - 2015
Event54th IEEE Conference on Decision and Control, CDC 2015 - Osaka, Japan
Duration: 15 Dec 201518 Dec 2015
Conference number: 54

Conference

Conference54th IEEE Conference on Decision and Control, CDC 2015
Abbreviated titleCDC 2015
CountryJapan
CityOsaka
Period15/12/1518/12/15

Keywords

  • Asymptotic stability
  • Delay systems
  • Delays
  • Differential equations
  • Mathematical model
  • Reduced order systems
  • Stability analysis

Fingerprint Dive into the research topics of 'Model reduction for a class of nonlinear delay differential equations with time-varying delays'. Together they form a unique fingerprint.

Cite this